Couldn't find what you looking for?

TRY OUR SEARCH!

After doing research on what is wrong with me, i'm pretty sure that my chest pains are caused from me not drinking enough water when taking doxycycline. Before finding this out, I was told not to eat any spicy, oily, some dairy and hot liquids. Should I still not eat these things, even though I found out what was wrong? Thank You

Loading...

Hi,

Describe the chest pain.

From my drug reference, I think you're experiencing one of the side effects of doxycycline and you really should call your doctor or pharmacist ASAP!

Yes, you need to take this with a full (8 oz) glass of water. Dairy blocks the absorption of the medicine, that's why you aren't supposed to eat it. I'm not sure about the spicy foods or hot liquids though. I can't really see why you couldn't take it with coffee.

Hope that helps. Post back if you have more questions/concerns and to let us know how you're doing.
Reply

Loading...

Thanks for the help.



I been having pain in the middle of my chest when swallowing food or taking a drink of water. I've been getting this for a couple of days and it can come on almost instantly after swallowing, from my throat downwards, where it worsens in the middle of my chest and feels sharp and painful. This has never happened to me but after I did some research, I found out that it could be because of my doxycycline pills, which i have swallowed with little water once or twice. People with the exact same story as me have said that it goes away in a week or two.



I am still going to see my doctor, but does this sound right. Could it be because of the pill.



Thank You again
Reply

Loading...

It could be because of the pill. Did the pains start after you began taking the pills? You really do need all that water when taking them.

I would still check with your doctor and/or the pharmacist.

Please keep us updated. Good luck.
Reply

Loading...

Thank You.

I talked to my doctor two days ago and he said that it is from the medication and i should stop using it. He said if it doesn't get better by Saturday, then I should have x-rays done.

it's day 6 today and i have noticed it has improved significantly. The fourth day was the worst and i couldn't eat or drink anything. Yesterday for dinner, i had very soft rice (the first food I've had in three three days) and it wasn't too painful. I have just been drinking Ensure every two hours to keep me full.
Reply

Loading...

Well today is day 9 and I would say that after drinking tons and tons of water, i am almost 100% healed. I am starting to eat hard, crunchy, and spicy foods again lol. Thanks for all the help!
Reply

Loading...

I'm so glad to hear it! I wonder if the chest pain that you were feeling wasn't just a sore throat or something like that? Sometimes when a sore throat is deeper in the esophagus it can behave similar to what your problem was. Does that sound reasonable?
Reply

Loading...

New person here, I was put on doxycycline two days ago for acne. I've develop a sharp pain directly under my right breast, a little when I breathe, but definitely when I swallow anything. I woke up with a horrible pain in the middle of the night last night and it's remained eversince. I'm going to contact my doctor, but I was wondering; has anyone else felt it in the same location as I have? (under the right breast). Man it hurts.
Reply

Loading...

I wish I had done research on this pill. I have taken it for years for several years as needed and this is the FIRST time I have ever experienced this type of pain. The ER gave me some GI Cocktail (not sure what was in it). It numbed my chest and throat immediately for about 30 minutes and the pain started back. I was prescribed Carasate (for ulcers) and it taste like Myatlanta and I don't see where it's helping. This is day 4 and I am in even more pain.I have called several pharmacist and they told me to continue taking the Carasate and I will be in pain for about 2-3 weeks. This is CRAZY!
BTW....I ate spicy oysters in hotsauce and took my pill about 11PM and laid down immediately. I woke up about 2:00 AM and had to run to the ER. :-(
Reply

Loading...

I was taking doxycycline for acne and had an allergic reaction. It started with a stomach pain, then later that night I woke up thinking I had severe heartburn, until I starting throwing up the acid. It was horrible. I am on day three of being off the medicine my doctor said there is nothing they can do so I have rarely eaten, and do nothing but rest. Please be careful when taking this it is extremely painful obviously. I was wondering did anyone ever experience dizziness, and a fast hearbeat?
Reply

Loading...

Doxycycline crippled me four approx. 4 years, it has been 10 years and although I'm almost 100 percent better, I don't know if I will ever get over the experience completely. I too took it after eating a spicy dinner then swallowed the pill with very little water right before I went to sleep and woke up at 2 a.m. with excruciating pain, it had done so much damage that I couldn't eat or drink for nearly 2 months, after i had healed and was able to eat somewhat normal, I then started having severe panic attacks. I've broken my back and that was nothing compared to this!
Reply

Loading...

The same thing happened to me. 2nights ago, i woke up at 12:30 with a sharp pain in my chest. I had taken my doxy pill @ 9:30 without any water right before going to bed. I have been in pain since and have taken mylanta, tums, lots of water, with no positive results. I hope it gets better soon. I know now to drink lots of water with pill and maybe take it an hour before laying down. Good luck, co-sufferers.

Also my Dr forgot to mention Doxy can interfere with birth control. I'm glad this chest pain inspired me to look up this drug and find this out before I had to find it out the hard way.
Reply

Loading...

1 week ago i took the last Doxy pill in my prescription, took it just before bed with no enough water. Woke up at 2am with severe heartburn, never had heartburn in my life before, felt like something was stuck in my esophagus and burning. Really painful for a few days, day 4 probably the worst, eating and drinking miserable, nothing seemed to relieve it. On day 6 now and getting better, still this lingering feeling that my esophagus is burnt and i am getting back pain also. Feel like i am through the worst, feel better reading that other people have been through the same! Never taking that stuff again.
Reply

Loading...

I had the exact same thing happen. I was prescribed doxycycline and took it before bed. Took it with some water.. not a ton, maybe that was the mistake. Woke up from 330am on with severe pain. he nurse on call told me it was prolly just heartburn.. but hours later.. i still am having pain and trouble swallowing. Im wondering if I should even take my next dose!
Reply

Loading...

I as well had same reaction to these pills. First two nights I took it, I felt nauseous & a little pain started in my chest. I took it with little water the third night and went to bed. Woke up with severe pain in my throat that seemed to move down over next couple days. It finally stuck in my chest area where it was like daggers every time I swallowed liquid or food. The 4th night I made myself work out and that night & I felt it moved to my back as well, were the pain was between my shoulder blades, and it hurt to breathe at all in my chest and back. That thank God the back pain went away within a day. I almost went to doctor for an x-ray, until I read other posts above. I believe it's the 7th day now; it's better but not yet ok. Keeping my fingers crossed. I don't understand why they would have this on the market if it can cause so much damage. This had been extremely painful, yet I was told that the same thing can happen with Aspirin if it gets stuck and not enough water is taken with it. I was curious to know if anyone above, is completely recovered still, after the 2 weeks?!

Reply

Loading...